Alert archive / Virginia / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 88, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 27, 2017, 7:32 PM EDT for Grayson County, Smyth County, Virginia; Alleghany County, Ashe County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 7:32 PM EDT (23:32 UTC)
- Expired
- May 27, 2017, 8:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Alleghany County, NC, Ashe County, NC, Grayson County, VA, Smyth County, VA
The radar
The Roanoke radar (KFCX), 127 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 6:55 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -544 J/kg
- Mixed-layer LCL
- 1610 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
075
WUUS51 KRNK 272332
SVRRNK
NCC005-009-VAC077-173-280030-
/O.NEW.KRNK.SV.W.0088.170527T2332Z-170528T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
732 PM EDT SAT MAY 27 2017
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Alleghany County in northwestern North Carolina...
Ashe County in northwestern North Carolina...
Southeastern Smyth County in southwestern Virginia...
Western Grayson County in southwestern Virginia...
* Until 830 PM EDT
* At 732 PM EDT, a severe thunderstorm was located over Troutdale,
moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Independence...
and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
3662 8162 3663 8160 3664 8161 3664 8162
3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 2332Z 323DEG 17KT 3670 8148
HAIL...1.00IN
WIND...60MPH
$$
KK2 follow-up statements
646
WWUS51 KRNK 272355
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
755 PM EDT SAT MAY 27 2017
NCC005-009-VAC077-173-280030-
/O.CON.KRNK.SV.W.0088.000000T0000Z-170528T0030Z/
Alleghany NC-Ashe NC-Smyth VA-Grayson VA-
755 PM EDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR ALLEGHANY AND ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN SMYTH AND WESTERN GRAYSON COUNTIES IN SOUTHWESTERN
VIRGINIA...
At 754 PM EDT, a severe thunderstorm was located over Rugby, moving
southeast at 15 mph. A second strong thunderstorms was just north of
Bridle Creek moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Independence...
and Lansing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
3662 8162 3663 8160 3664 8161 3664 8162
3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 2354Z 318DEG 11KT 3666 8143
HAIL...1.00IN
WIND...60MPH
$$
KK514
WWUS51 KRNK 280022
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
822 PM EDT SAT MAY 27 2017
NCC005-009-VAC077-173-280031-
/O.EXP.KRNK.SV.W.0088.000000T0000Z-170528T0030Z/
Alleghany NC-Ashe NC-Smyth VA-Grayson VA-
822 PM EDT SAT MAY 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY AND ASHE COUNTIES
IN NORTHWESTERN NORTH CAROLINA... SOUTHEASTERN SMYTH AND WESTERN
GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA WILL EXPIRE AT 830 PM
EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A severe thunderstorm watch remains in effect until 200 AM EDT for
northwestern North Carolina...and southwestern Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3646 8170 3647 8170 3659 8168 3661 8165
3662 8162 3663 8160 3664 8161 3664 8162
3669 8165 3681 8130 3644 8099 3639 8172
TIME...MOT...LOC 0021Z 323DEG 17KT 3657 8135
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 3:38 PM EDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 27, 3:38 PM EDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 338 PM EDT Sat May 27 2017 .SYNOPSIS... A frontal boundary will remain positioned across or near the area the remainder of the holiday weekend. A series of disturbances will move southeast along this boundary and impact our area with rounds of showers and storms. Drier weather returns briefly on Tuesday before yet another disturbance arrives on Wednesday. && .NEAR TERM /THROUGH SUNDAY/... As of 330 PM EDT Saturday... The recently completed 18Z/2PM sounding shows that the cap aloft has lowered from roughly 660 mb to 700 mb. However, surface based parcels, with a CAPE around 3300 J/Kg, should have enough momentum currently, or very soon, to make it through a very small warm nose aloft. SPC still has a slight risk of severe weather for our region this afternoon and evening with large hail and damaging winds an equal threat. Activity is expected to both develop over parts of the area, and also advect into the region from developing convection currently across IN/OH/WV. It will be this upstream activity that eventually concludes tonight's showers and storms between roughly 11AM and 1AM. After the precipitation ends, skies will start to clear a bit, and winds will trend light and variable. This will help yield some late night and early morning fog, especially in areas that receive precipitation this evening. On Sunday, our area will remain in a westerly flow that will continue to be conducive to upstream shortwave troughs moving into the area from the Ohio Valley. Guidance continue to offer a solution that advertises a system more potent than the one expected to impact the area this evening. Compared to today when we have been hindered by the cap aloft into the afternoon, any cap tomorrow will not linger as long, and convection is expected to initiate earlier. The Storm Prediction Center has the area slated under a slight risk tomorrow as well. Low temperatures will be in the lower 60s across the mountains with low to mid 60s across the Piedmont. On Sunday, high temperatures are forecast in the mid 70s to near 80 across the mountains and around 80 to lower 80s across the Piedmont. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... As of 210 PM EDT Saturday... A continuation of the active, unsettled weather pattern appears likely for Sunday evening and potentially through the balance of the short-term period for our NC foothills/eastern VA counties. Rounds of strong to at times severe thunderstorms are possible mainly Sunday evening, with a more conditional risk Monday. In addition, potential for hydrologic/localized flash flooding may be possible at any point in slow-moving cells but confidence is low on timing and location. While not totally a washout, as mentioned previously, those with outdoor plans this holiday weekend are still strongly encouraged to keep close monitor of the weather forecast, as there remains a good deal of uncertainties specific to timing Sunday night/Monday and then on both convective timing and location for Monday. For Sunday Night: An elevated mixed layer associated with steep mid- level lapse rates, emanating from the southern Plains/Mississippi Valley in fast belt of zonal mid-level westerlies, is expected to maintain ample enough instability for the Sunday night period. This is true even well after sunset. Position of Sunday late-day convection will heavily influence location of PoPs/Wx. Poor run-to- run consistency among the guidance suite casts some level of uncertainty here. Feel that the higher coverage of PoPs should be in eastern locales, from the Blue ridge foothills eastward, and mainly before midnight. Unidirectional (westerly) deep-layer wind profile and sizable deep-layer speed shear suggest a probability of linear storm mode for the before-midnight period. There may tend to be a break in storm coverage for the overnight with relative/weak shortwave ridging and/or because the cold front will have shifted eastward. For Memorial Day: Exact location of the NE - > SW oriented surface cold front lends uncertainty to coverage and location of thunderstorms. The NAM is the fastest and would have already cleared the forecast area during the overnight/early-morning hours, while the GFS is about 6 hours slower. If the GFS is correct, there may be a conditional risk of a few stronger/psbl severe storms. While deep layer shear magnitudes still would support persistent updrafts, instability values are progged to be lower (around 1000-1500 J/kg MUCAPE) but may begin sooner as CIN is lower than recent days. Kept PoPs closer to Chance and highest in eastern and southern sections. Presently SPC's Day 3 outlook maintains General to a slim area of 5% severe/Marginal Risk across our southeastern VA and northern NC counties. This seems reasonable for now, though given the uncertainty in frontal position, it's possible the threat may extend slightly further northwest. Greater potential does exist further south. Front then slows and may stall into the evening of Memorial Day from southern DE southwest into the Deep South. This occurs ahead of a mid-level trough in the southern stream progged across central AL and in increasing broadly cyclonic flow aloft evolving over the northern tier of states. The slowing/stalling frontal zone may foster additional opportunities for showers and storms roughly from Boone east and northeast to south of Lynchburg. For Tuesday: Weak ridging and drier conditions should exist across northern and western counties, north of a stalled frontal zone that will continue to focus rainfall chances along southern portions of the forecast area. Front appears to drift southward by the afternoon, so I've reflected PoPs generally lowering into the afternoon in the NC foothills/Piedmont counties. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 210 PM EDT Saturday... Brief period of clearing/dry conditions Tuesday evening. By Wednesday, a northern-stream mid-level disturbance pivoting around the cyclonic flow aloft advances southward may generate another round of showers along its surface cold front. This appears to clear the forecast area late Wednesday night. Clearing and notably cooler and drier conditions still appear in the offing for Thursday, with 850 mb temperatures dropping to values from +8 to +10C, compared to values nearly twice those in the near-/short-term periods. Late week into the weekend appears to be more unsettled again. Due to potential active weather in the short term, stuck mostly with a blend of guidance for the extended. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... As of 145 PM EDT Saturday... Scattered showers and thunderstorms are expected to develop this afternoon and progress east-southeast through the area. Some of these will originate upstream in WV/OH, others will develop across central to eastern parts of the are where more sunshine has helped allow conditions to be a bit more unstable. Most of the area will experience VFR conditions through the evening. However, some MVFR cloud cover is expected across the mountains this afternoon, and any heavier showers and storms will produce some temporary sub-VFR conditions. Some late night and early morning MVFR fog is expected. Any sub-VFR conditions should improve to VFR by early morning. Additional showers will arrive in western section of the area late Sunday morning. Extended Aviation Discussion... Additional convection and sub-VFR conditions probable Sunday afternoon into Sunday night as another disturbance crosses the area. Convection becomes less organized Monday into Tuesday with hit and miss sub-VFR conditions. Perhaps late night and early morning sub-VFR river and mountain valley fog. Better organization of convection Wednesday with the passage of a cold front. Thursday is expected to be VFR and dry. && .HYDROLOGY... As of 115 PM EDT Saturday... We continue to have river flood warnings in effect for the Dan River at South Boston and on the Roanoke River at Randolph. Flood wave from upstream gages has moved into the lower reaches of these river basins, with crests expected at each gage Friday afternoon but will remain above flood stage until Saturday See specific point flood warnings in effect for these gages. Elsewhere, hydrographs at many small creek and larger main stem rivers continue to show a general receding trend. While the receding trend is expected to continue, a reminder that rivers still are elevated and there are still fast flows that can be dangerous. Looking ahead into the Memorial Day weekend...there is the potential for multiple rounds of showers and thunderstorms. Heavy rainfall is possible from any thunderstorms, especially in storms that can be slow moving, affect urban catchments and/or anchor to the terrain. Flash flood guidance values are low (1.25-2.5" in 3 hours lowest in the mountains and highest in the southern Piedmont), and would precondition the region for flash flooding and rises on smaller creeks if rainfall amounts and rates prove high enough. Confidence is low on expected rain amounts and specific periods of time of greater risk. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...AL LONG TERM...AL AVIATION...DS HYDROLOGY...AL
Hazardous weather outlook, May 27, 7:01 PM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 701 PM EDT Sat May 27 2017 VAZ035-045>047-058-059-282315- Amherst-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 701 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 278 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk of severe thunderstorms exists across the area Sunday and Sunday evening. The biggest threat will be equal chances of large hail and damaging winds. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. On Monday, a few strong to severe thunderstorms are possible. For the remainder of the period, Tuesday through Friday, the probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ005-006-VAZ011-014-018>020-022>024-033-034-043-044-WVZ042>044-507- 508-282315- Rockingham-Caswell-Giles-Montgomery-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Henry-Pittsylvania-Mercer- Summers-Monroe-Eastern Greenbrier-Western Greenbrier- 701 PM EDT Sat May 27 2017 This Hazardous Weather Outlook is for north central North Carolina, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. A slight risk of severe thunderstorms exists across the area this evening. The biggest threat will be equal chances of large hail and damaging winds. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk of severe thunderstorms exists across the area Sunday and Sunday evening. The biggest threat will be equal chances of large hail and damaging winds. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. On Monday, a few strong to severe thunderstorms are possible mainly east and south of the Blue Ridge. For the remainder of the period, Tuesday through Friday, the probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001>004-018>020-VAZ007-009-010-012-013-015>017-032-282315- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Wythe-Pulaski-Grayson-Carroll-Floyd-Patrick- 701 PM EDT Sat May 27 2017 ...SEVERE THUNDERSTORM WATCH 282 IN EFFECT UNTIL 2 AM EDT SUNDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina and southwest Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A slight risk of severe thunderstorms exists across the area Sunday and Sunday evening. The biggest threat will be equal chances of large hail and damaging winds. Also, localized flash flooding is possible with any of the heavier storms, or where storms persist for a extended period of time. On Monday, a few strong to severe thunderstorms are possible mainly east and south of the Blue Ridge. For the remainder of the period, Tuesday through Friday, the probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 27, 7:19 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
719 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL SALTVILLE 36.88N 81.76W
05/27/2017 E1.50 INCH SMYTH VA BROADCAST MEDIA
THROUGH SOCIAL MEDIA.
&&
WHPLocal storm report, May 27, 7:20 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
720 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL MARION 36.83N 81.50W
05/27/2017 E0.50 INCH SMYTH VA 911 CALL CENTER
HAIL TO DIME SIZE AT THE SMYTH COUNTY DISPATCHERS OFFICE.
&&
LOCONTOLocal storm report, May 27, 7:25 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
725 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 6 ENE SALTVILLE 36.91N 81.67W
05/27/2017 M1.00 INCH SMYTH VA BROADCAST MEDIA
IN RICH VALLEY
&&
WHPLocal storm report, May 27, 7:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
726 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 SW TAZEWELL 37.08N 81.55W
05/27/2017 E1.00 INCH TAZEWELL VA BROADCAST MEDIA
VIDEO REPORT ON TWITTER RELAYED BY TRAVIS ROBERTS/WVVA OF
HAIL UP TO QUARTER SIZE IN THOMPSON VALLEY.
&&
LOCONTOLocal storm report, May 27, 7:27 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
727 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 2 N SALTVILLE 36.90N 81.76W
05/27/2017 E1.50 INCH SMYTH VA BROADCAST MEDIA
THROUGH SOCIAL MEDIA.
&&
WHPLocal storm report, May 27, 7:30 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
730 PM EDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 3 NE SALTVILLE 36.91N 81.72W
05/27/2017 E1.25 INCH SMYTH VA PUBLIC
QUARTER TO HALF-DOLLAR HAIL. VIA SOCIAL MEDIA.
&&
WHPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 4:20 PM EDT | Special Weather Statement | RNK | Halifax | 55 min |
| May 27, 4:23 PM EDT | Special Weather Statement | RNK | Buckingham | 67 min |
| May 27, 4:33 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 57 min |
| May 27, 6:02 PM EDT | Special Weather Statement | RNK | Bland, Tazewell | 58 min |
| May 27, 6:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Smyth, Tazewell, Wythe | 60 min |
| May 27, 6:44 PM EDT | Severe Thunderstorm Warning | RNK | Smyth, Wythe | 61 min |
| May 27, 7:37 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.